Alert archive / Texas / Wind Advisories in 2022
Wind Advisory 6, NWS Brownsville, TX
NWS Brownsville, TX issued this wind advisory at Feb 15, 2022, 2:36 PM CST for 5 counties in Texas. It took effect at Feb 16, 2022, 9:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2022, 2:36 PM CST (20:36 UTC)
- In effect from
- Feb 16, 2022, 9:00 AM CST
- Expired
- Feb 16, 2022, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Brownsville, TX
Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.6 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
480 WWUS74 KBRO 152036 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 236 PM CST Tue Feb 15 2022 TXZ251-254>257-351-161000- /O.NEW.KBRO.WI.Y.0006.220216T1500Z-220217T0000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 236 PM CST Tue Feb 15 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM CST WEDNESDAY... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Kenedy, Willacy, and Cameron Counties. * WHEN...From 9 AM to 6 PM CST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Mejia
3 follow-up statements
647 WWUS74 KBRO 160904 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 304 AM CST Wed Feb 16 2022 TXZ253-353-161800- /O.EXA.KBRO.WI.Y.0006.220216T1500Z-220217T0000Z/ Southern Hidalgo-Northern Hidalgo- Including the cities of McAllen, Edinburg, Pharr, Mission, Weslaco, and San Manuel 304 AM CST Wed Feb 16 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Hidalgo County. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ TXZ251-254>257-351-161800- /O.CON.KBRO.WI.Y.0006.220216T1500Z-220217T0000Z/ Inland Kenedy-Inland Willacy-Inland Cameron-Coastal Willacy- Coastal Cameron-Coastal Kenedy- Including the cities of Sarita, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, and Laguna Vista 304 AM CST Wed Feb 16 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Kenedy, Willacy, and Cameron Counties. * WHEN...From 9 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
035 WWUS74 KBRO 161726 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 1126 AM CST Wed Feb 16 2022 TXZ250-170130- /O.EXB.KBRO.WI.Y.0006.000000T0000Z-220217T0300Z/ Brooks- Including the city of Falfurrias 1126 AM CST Wed Feb 16 2022 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Brooks County. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Move light and moderate weight items...such as patio furniture...empty trash cans...and portable basketball posts...indoors. && $$ TXZ251-253>257-351-353-170130- /O.EXT.KBRO.WI.Y.0006.000000T0000Z-220217T0300Z/ Inland Kenedy-Southern Hidalgo-Inland Willacy-Inland Cameron- Coastal Willacy-Coastal Cameron-Coastal Kenedy-Northern Hidalgo- Including the cities of Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 1126 AM CST Wed Feb 16 2022 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...South winds 25 to 35 mph with gusts 40 to 50 mph. * WHERE...Kenedy, Willacy, Cameron, and Hidalgo Counties. * WHEN...Until 9 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. Move light and moderate weight items...such as patio furniture...empty trash cans...and portable basketball posts...indoors. && $$ Castillo
586 WWUS74 KBRO 170305 NPWBRO URGENT - WEATHER MESSAGE National Weather Service Brownsville TX 905 PM CST Wed Feb 16 2022 TXZ250-251-253>257-351-353-170415- /O.EXP.KBRO.WI.Y.0006.000000T0000Z-220217T0300Z/ Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy- Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy- Northern Hidalgo- Including the cities of Falfurrias, Sarita, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 905 PM CST Wed Feb 16 2022 ...WIND ADVISORY HAS EXPIRED... Winds are slowly decreasing in strength and coverage. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Feb 15, 11:51 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 15, 11:51 AM CST, 2 hours 45 minutes before
Area Forecast Discussion...UPDATED National Weather Service Brownsville TX 1151 AM CST Tue Feb 15 2022 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION...Breezy and gusty southeast winds will continue through this afternoon at each of the three aerodromes, gusts between 25 and 30 knots possible. VFR will prevail through the early evening hours. Brief, intermittent MVFR ceilings are possible after sunset. Confidence wasn't high enough to include a prevailing MVFR group at any of the TAF sites this evening or tonight. However, there is slightly better confidence of MVFR ceilings developing around or just after sunrise Thursday for a few hours. Any ceilings that exist in the early morning hours will quickly lift by mid-late morning as the pressure gradient further tightens, resulting in windy southeast winds at the end of the forecast period. && .PREV DISCUSSION... /issued 510 AM CST Tue Feb 15 2022/ DISCUSSION...Updated for latest aviation discussion below. AVIATION...An enhanced pressure gradient will produce breezy to windy conditions at the aerodromes through the next 24 hours. VFR will prevail during the daylight hours, but a slip into MVFR territory cannot be ruled out beginning at sunset this evening. PREV DISCUSSION... /issued 306 AM CST Tue Feb 15 2022/ SHORT TERM (Now through Wednesday): The mid-level flow over Deep South Texas and the Rio Grande Valley will remain zonal during the period. Synoptically, this will not support any significant precipitation for the BRO CWFA, but a few isolated streamer showers cannot be ruled out for portions of the Gulf of Mexico waters on Wednesday. Meanwhile, at the surface, high pressure over the Gulf of Mexico will interact with low pressure over the Central Plains to intensify the pressure gradient. This will result in breezy conditions today and even stronger winds tomorrow. A Wind Advisory may therefore be needed for the central and eastern portions of the BRO CWFA on Wednesday. The persistent onshore flow through the period will push high temperatures to near normal levels today and above normal levels for Wednesday. LONG TERM (Wednesday Night through Monday): Low pressure across the Southern Plains ejects northeast into the Great Lakes as a cold front dives south across Texas by Thursday afternoon. High pressure strengthens and a reinforcing frontal boundary arrives Thursday night into Friday morning. As high pressure shifts east, a weak inverted trough of low pressure and increasing moisture round the southern edge of the ridge, potentially coupling with a 500mb shortwave late Sunday into Monday, bringing back light POPs along the lower Texas coast, generally offshore. Another round of low pressure across the Southern Plains strengthens the pressure gradient and increases winds again on Monday. Despite the northerly wind shift on Thursday, expect temperatures to likely climb into the 80s across Deep South Texas, with the bulk of any CAA arriving Thursday night. There will be a 35 to 40 degree drop from highs Thursday afternoon to lows Friday morning, with most locations in the low to mid 40s. Temperatures slowly recover through the weekend, with near normal highs on Sunday and 80s returning on Monday. A Fire Danger Statement may be needed Thursday behind the initial wind shift, with dewpoints dipping into the low 20s, dropping RH values into the teens, and 20 foot wind speeds near 15 mph during the afternoon. Conditions may need to be monitored Wednesday night into Thursday for sea fog along the lower Texas coast, with cooler water temperatures and steady breezy to windy southeasterly winds. MARINE (Now through Wednesday): Buoy 42020 reported south-southeast winds around 18 knots gusting to around 21 knots with seas slightly over 3.5 feet with a period of 5 seconds at 150 CST/750 UTC. Increasing winds and building seas will occur along the Lower Texas Coast during the period due to an intensifying pressure gradient over the western Gulf of Mexico. Small Craft Exercise Caution will be needed today, with Small Craft Advisory becoming certain tonight through Wednesday as the winds and seas reach Advisory criteria and persist. Wednesday Night through Monday: The pressure gradient begins to weaken Wednesday night into Thursday as a cold front approaches. Elevated seas and potential Gale force gusts slowly subside and diminish through Thursday morning before northerly winds increase and build seas once again into the weekend. Gale Warnings or Small Craft Advisories will likely already be in effect, with SCAs continuing into Friday night. SCEC to SCA may return on Monday with breezy southeasterly winds as the pressure gradient strengthens again. FIRE WEATHER...Drought conditions have returned to Zapata, Jim Hogg, and Starr counties, with primarily cured fuels across all of Deep South Texas. Windy conditions on Wednesday will create erratic fire behavior and rapid growth or spread, despite relative humidity values remaining generally above any Fire Danger criteria. On Thursday, a front will arrive and drop relative humidity values into the teens, well within Fire Warning criteria, however the winds are expected to diminish to near or below criteria by that time. While no fire weather products are currently in effect, conditions on Wednesday and Thursday could pose an elevated wildfire threat. Burning of any kind should be avoided. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 72 60 75 63 / 0 10 10 0 BROWNSVILLE 75 63 78 67 / 0 0 10 0 HARLINGEN 74 60 78 64 / 0 0 10 0 MCALLEN 76 60 83 62 / 0 0 0 0 RIO GRANDE CITY 78 58 88 60 / 0 0 0 0 SOUTH PADRE ISLAND 68 64 70 66 / 0 10 10 0 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && This product is also available on the web at: https://weather.gov/rgv Aviation...67-Mejia
Hazardous weather outlook, Feb 15, 4:20 AM CST, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Brownsville TX 420 AM CST Tue Feb 15 2022 TXZ248>257-351-353-161200- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- 420 AM CST Tue Feb 15 2022 This Hazardous Weather Outlook is for portions of Deep South Texas. .DAY ONE...Today and Tonight There is a Moderate Risk of rip currents at the beaches of South Padre Island and at Boca Chica Beach. .DAYS TWO THROUGH SEVEN...Wednesday through Monday An elevated risk of rip currents is possible at the local beaches through the entire period. A Wind Advisory may be needed for the central and eastern portions of Deep South Texas and the Rio Grande Valley Wednesday through Wednesday night. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed. GMZ130-132-135-150-155-170-175-161200- Laguna Madre from the Port of Brownsville to the Arroyo Colorado- Laguna Madre from the Arroyo Colorado To 5 NM north of Port Mansfield TX- Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX- Gulf waters from Port Mansfield to the Rio Grande out 20 nm- Gulf waters from Baffin Bay to Port Mansfield out 20 nm- Gulf waters from Port Mansfield to the Rio Grande extending from 20 to 60 nm- Gulf waters from Baffin Bay to Port Mansfield extending from 20 to 60 nm- 420 AM CST Tue Feb 15 2022 This Hazardous Weather Outlook is for portions of The Gulf of Mexico and The Laguna Madre. .DAY ONE...Today and Tonight Small Craft Advisories may be needed along the Lower Texas Coast tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Additional Small Craft Advisories may be needed along the Lower Texas Coast Wednesday through Friday and again on Monday. A Gale Warning cannot be ruled out for Wednesday night and then again Thursday night through Friday morning. .SPOTTER INFORMATION STATEMENT... Skywarn spotter activation will not be needed.
In the hours before
Special weather statement, Feb 15, 12:20 PM CST, 2 hours 16 minutes before
Special Weather Statement National Weather Service Brownsville TX 1220 PM CST Tue Feb 15 2022 TXZ248>257-351-353-160000- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 1220 PM CST Tue Feb 15 2022 ...STRONG AND GUSTY SOUTHEAST WINDS WILL IMPACT PORTIONS OF DEEP SOUTH TEXAS THROUGH THIS AFTERNOON... The latest surface observations from across much Deep South Texas indicate that strong and gusty southeasterly winds have developed. Sustained winds of 20 to 30 mph and gusts in excess of 35 mph at times are expected through at least 6 PM this evening. The winds will then start to steadily decrease through the evening hours after sunset. Use extra caution when driving, especially if operating a high profile vehicle in cross winds, and secure outdoor objects. Mejia
Special weather statement, Feb 15, 12:21 PM CST, 2 hours 15 minutes before
Special Weather Statement...CORRECTED National Weather Service Brownsville TX 1221 PM CST Tue Feb 15 2022 TXZ248>257-351-353-160000- Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo- Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron- Coastal Kenedy-Northern Hidalgo- Including the cities of Zapata, Hebbronville, Falfurrias, Sarita, Rio Grande City, Roma, McAllen, Edinburg, Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, Laguna Vista, and San Manuel 1221 PM CST Tue Feb 15 2022 ...STRONG AND GUSTY SOUTHEAST WINDS WILL IMPACT PORTIONS OF DEEP SOUTH TEXAS THROUGH THIS AFTERNOON... The latest surface observations from across much of Deep South Texas indicate that strong and gusty southeasterly winds have developed. Sustained winds of 20 to 30 mph and gusts in excess of 35 mph at times are expected through at least 6 PM this evening. The winds will then start to steadily decrease through the evening hours after sunset. Use extra caution when driving, especially if operating a high profile vehicle in cross winds, and secure outdoor objects. Mejia
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 2:39 PM CST | Small Craft Advisory | BRO | 54 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.